Alert archive / California / Wind Advisories in 2019
Wind Advisory 10, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Mar 20, 2019, 8:51 AM PDT for Imperial County, California. It took effect at Mar 20, 2019, 11:00 AM PDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2019, 8:51 AM PDT (15:51 UTC)
- In effect from
- Mar 20, 2019, 11:00 AM PDT
- Expired
- Mar 21, 2019, 5:00 AM PDT
- In force
- 18 hr
- Issued by
- NWS Phoenix, AZ
County Imperial County, CA
The radar
The Yuma radar (KYUX), 90 km from the middle of the area, began a volume at 15:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 3.9 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 772 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
298 WWUS75 KPSR 201551 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 851 AM MST Wed Mar 20 2019 CAZ562-210400- /O.NEW.KPSR.WI.Y.0010.190320T1800Z-190321T1200Z/ Imperial County Southwest- 851 AM PDT Wed Mar 20 2019 ...WIND ADVISORY IN EFFECT UNTIL 5 AM PDT THURSDAY... The National Weather Service in Phoenix has issued a Wind Advisory, which is in effect until 5 AM PDT Thursday. * WINDS...West 25 to 35 mph with gusts up to 55 mph. * TIMING... * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
2 follow-up statements
545 WWUS75 KPSR 202055 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 155 PM MST Wed Mar 20 2019 CAZ562-211200- /O.CON.KPSR.WI.Y.0010.000000T0000Z-190321T1200Z/ Imperial County Southwest- 155 PM PDT Wed Mar 20 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... * WINDS...West 25 to 35 mph with gusts up to 55 mph. * TIMING... * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
706 WWUS75 KPSR 211151 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 451 AM MST Thu Mar 21 2019 CAZ562-211300- /O.EXP.KPSR.WI.Y.0010.000000T0000Z-190321T1200Z/ Imperial County Southwest- 451 AM PDT Thu Mar 21 2019 ...WIND ADVISORY WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING... Breezy to windy conditions will persist through the rest of the morning, but generally remain below advisory levels. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 20, 5:29 AM PDT, 3 hours 22 minutes earlier.
Area forecast discussion, Mar 20, 5:29 AM PDT, 3 hours 22 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 529 AM MST Wed Mar 20 2019 .UPDATE...Updated Aviation and Fire Weather Discussions... && .SYNOPSIS... Warm and dry conditions will give way to more clouds and a slight chance of rain as a weather disturbance crosses the area later today into Thursday. Most lower desert locations will not see rain this week and those who do should receive less than a tenth of an inch. The best rain chances will be over the higher terrain north and east of Phoenix. High temperatures in the lower to middle 80s over the lower deserts will fall back into the lower 70s for Thursday and Friday before warming back up over the weekend with 80s expected again by Monday under high pressure. && .DISCUSSION... Early this morning, an elongated, northwest to southeast oriented trof could be seen approaching the California coast; this feature was spreading a bit of mid and high cloud ahead of it and into Arizona. The trof will move into the area today and tonight and will be composed of series of short waves, or lobes, that will lift northeast and into the desert southwest bringing limited precipitation to the lower deserts. Overall the passage of the low will be accompanied by decent amounts of ascent and QG forcing; mid level Q convergence will be rather impressive across the areas today and tonight. Despite the impressive upward forcing, including effects of a cold front that will traverse the lower Arizona deserts tonight, moisture will be limited. A look at IVT forecasts shows no consequential amounts of vapor transport, or rivers, moving into the desert southwest with this system. PWAT values will remain modest, generally near or below one-half inch. As a result, we expect little precip today over the lower deserts, maybe a few showers over the higher terrain of Joshua Tree National Park. Main effects of the approaching system today will be ushering in cooler air to the western deserts, including far southeast California, as highs fall into the middle 70s. South-central Arizona, including Phoenix, will stay on the warm side today ahead of the approaching system and front and Phoenix should climb to around 83 degrees today under increasingly cloudy skies. As the primary short wave/lobe pivots to the northeast and moves across Arizona tonight, the best rain chances with this event can be expected; look for POPs in the 30-40 percent ballpark across south- central Arizona from mid to late evening into the early morning hours Thursday. Despite a general convective outlook for thunder painted across the entire state today/tonight, instability looks very minimal over the deserts with meager CAPE; best threat for a lightning strike is over the higher terrain east of Phoenix this evening. The modest POPs in the Phoenix area mesh with the expected meager QPE tonight, most places will likely see below 0.05 inches and latest GEFS plumes puts most members at or below 0.10. On Thursday, in the wake of the passing short wave, forcing will decrease across southern Arizona; a closed low is forecast to move across northern Arizona behind the initial short wave but any rain chances will mostly stay well north of Phoenix and any instability should remain over higher terrain areas of northern Arizona. Look for much cooler high temperatures behind the cold front Thursday; the greater Phoenix area will fall into the lower 70s with a high of just 72 forecast at Phoenix. For the rest of the forecast period, Friday into early next week, dry conditions are expected as higher pressure returns to the area. Temperatures will not change much on Friday but the central deserts will warm into the upper 70s over the weekend, and then into the 80s early next week. As an upper ridge builds in early next week, highs in the Phoenix area are expected to climb into the upper 80s despite a substantial amount of mainly high cloud spreading into the state ahead of another trof developing along the west coast. && .AVIATION... South-Central Arizona including KPHX, KIWA, KSDL, and KDVT: An approaching weather system will lead to increasing surface winds by late morning, lasting through the evening hours today with several hours worth of winds being south-southeast to south- southwest along with gusts of 15-25 kts. Anticipate directions being more distinctly southwest by late afternoon (with continued gustiness 20-25kts). Skies will be SCT to BKN through much of the period with bases as low as 9-10K feet. Southeast California/Southwest Arizona including KIPL and KBLH: An approaching weather system will result in fairly persistent gusty westerly winds today into tonight. Gusts to 20-25 kts are likely at KBLH with gusts of 25-30 kts at KIPL. Winds will diminish into Thursday morning. Skies will be SCT to BKN through much of the period with bases as low as 9-10K feet. Aviation Discussion not updated for amended TAFs. && .FIRE WEATHER... Friday through Tuesday: High pressure will be building across the region beginning late Friday and should persist over the region into early next week. Temperatures will also gradually warm through the period with highs reaching normals by Sunday and above normal levels for early next week. A drying period will also take place into next week with minimum RHs lowering from the 20s Friday and Saturday to 10-15% by Monday. For the most part, winds will be light each day with the exception of periodic daytime breeziness. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...None. CA...None. && DISCUSSION...CB AVIATION...Kuhlman FIRE WEATHER...Kuhlman
Nearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.